Minnesota, 2019Flood in Minnesota, September 15, 2019
September 15, 2019 · NWS MPX · 1 event in 1 county or zone
During the afternoon of Sunday, Sept. 15th, the local police department reported that an individual had disappeared in the Redwood River near the 100 block of West Bridge Street.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon of Sunday, Sept. 15th, the local police department reported that an individual had disappeared in the Redwood River near the 100 block of West Bridge Street. Several juveniles had been swimming in the river when they reported one in the group, had been caught in the current and swept away. This river was above flood stage and had a river flood warning for the Redwood River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 15, 2:52 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 15, 2:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
352 PM CDT Sun Sep 15 2019
.SHORT TERM...(This evening through Monday night)
Issued at 352 PM CDT Sun Sep 15 2019
Fog and low clouds continued to dissipate this afternoon, but it was
slow to lift this morning, especially in east central Minnesota
where locally dense fog persisted through noon. A similar scenario
is possible later tonight in east central Minnesota/west central
Wisconsin as winds remain light and variable. Farther to the west,
winds will start to increase from the southeast in respond to a
storm system moving out into the Plains. Increasing high cloudiness
is also expected as this storm system becomes more organized on
Monday. As moisture and instability increase late Monday night,
along with a strengthening LLJ, a few showers and thunderstorms
could develop across western Minnesota. Temperatures will remain
above normal with highs in the 80s Monday afternoon along with dew
points in the 60s to near 70. Welcome back to summer.
.LONG TERM...(Tuesday through Sunday)
Issued at 352 PM CDT Sun Sep 15 2019
Showers and storms may continue to grow more numerous Tuesday
morning with the LLJ and moisture transport in place and a mid
level disturbance translating northeast across Minnesota. Raised
PoPs to 30 percent over central Minnesota, with slights elsewhere,
but they may need to be increased fairly significantly in later
forecasts if the trend continues. The wave will exit to the
northeast around midday, but persistent moisture transport could
sustain some scattered showers and storms through Tuesday evening.
Some clearing is anticipated by afternoon, and temperatures are
likely to rise back into the 80s area wide, with maybe 90 again in
far west central MN.
A strengthening LLJ Tuesday evening, along with a southeastward
moving cold front, will foster the development of widespread
showers and thunderstorms overnight. Locally heavy rainfall and a
few severe storms are possible, although the best forcing will
shift well north of the area during this time. This will slow the
front for Wednesday, which should eventually stall somewhere
across Wisconsin and Iowa. Chances for showers and storms across
WI and southern/eastern MN are maintained through Wednesday night.
The front will return northward Thursday and Thursday night with
another wave swinging northeast across the Plains from the
southwestern U.S. into Friday. This should be a similar set up to
earlier in the week, except this system appears to be stronger and
isn't expected to get sheared out. As a result, there will be a
better potential for severe weather Friday and Friday night with
more heavy rainfall also possible.
The front should drive southeast for next weekend bringing a
cooling trend. However, by the following week another system
could emerge over the Plains and bring warmer temps back
northward.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1225 PM CDT Sun Sep 15 2019
Stratus/fog has finally lifted or about to lift/dissipate early
this afternoon. Very weak low level winds kept mixing at a minimum
so it was hard to lift. Tonight could be similar on fog
redevelopment, however, it shouldn't be as widespread and dense as
this morning. Light and variable winds will become south/southeast
overnight in respond of a storm system moving into the plains.
KMSP...
No additional concerns.
/OUTLOOK FOR KMSP/
Mon...VFR. Wind S 15G25 kts.
Tue...VFR. Chc MVFR/TSRA late. Wind S at 10-15 kts.
Wed...VFR. Chc MVFR/TSRA. Wind SW 10-20 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&
SHORT TERM...JLT
LONG TERM...BORGHOFF
AVIATION...JLT
Hazardous weather outlook, Sep 15, 4:45 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
545 PM CDT Sun Sep 15 2019
WIZ014>016-023>028-162245-
Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire-
545 PM CDT Sun Sep 15 2019
This Hazardous Weather Outlook is for portions of northwest
Wisconsin and west central Wisconsin.
.DAY ONE...Tonight
Dense fog, with visibilities of a quarter of a mile or less, is
expected to develop across western Wisconsin after midnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms are likely Tuesday night, when isolated severe
thunderstorms are possible. The main hazards are large hail and
damaging winds. In addition, localized excessive rainfall will be
possible as well.
There are chances for thunderstorms Wednesday and again Saturday.
The threat for severe weather is low at this time, though heavy
rainfall may be a possibility.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
MNZ041>045-047>070-073>078-082>085-091>093-162245-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-
545 PM CDT Sun Sep 15 2019
This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...southwest Minnesota and west central
Minnesota.
.DAY ONE...Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Thunderstorms are likely Tuesday night, when isolated severe
thunderstorms are possible. The main hazards are large hail and
damaging winds. In addition, localized excessive rainfall will be
possible as well.
There are chances for thunderstorms Wednesday and again Saturday.
The threat for severe weather is low at this time, though heavy
rainfall may be a possibility.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation will not be needed.
Flood, Redwood
- When
- September 15, 5:00 PM CST
- Where
- Redwood County, 1.89 mi NW of Redwood Falls to 1.89 mi NNW of Redwood Falls
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 44.551, -95.125
The local police department reported that an individual had disappeared in the Redwood River near the 100 block of West Bridge Street and was presumed dead from drowning.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in South Dakota, September 15, 20191 death · 1 injured · 1 event
- Damaging Wind and Rip Current in Florida, September 15, 20191 death · 2 events
- Flooding in Wisconsin, September 15, 2019$5,000 · 3 events
- Marine Thunderstorm Wind in Lake Michigan, September 15, 20191 event
- Heavy Snow in Alaska, September 15 to 18, 20191 event
- Waterspout in Gulf of Mexico, September 15, 20191 event
- Wildfire in Oklahoma, September 15 to 18, 20191 event
- Flood in South Dakota, September 15 to 23, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856108.